MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SURESHOT META STANDARD DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692814
Medical Device Problem Codes Delivered as Unsterile Product (1421); Material Deformation (2976); Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, during an internal fixation procedure, the sureshot meta standard drill guide probe sterile packaging was noted to be particularly crumpled.The device was unwrapped and noted to have a slightly odd s shape bend towards the distal end.Surgery was resumed, with a less than or equal to 30 minutes delay, with a smith and nephew back-up device.Patient was not harmed.No further complications.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation but the pictures were reviewed, and revealed that packaging was in fact crumpled, and that the device did have a slightly odd s shape bend towards the distal end.However with the available information, it can not be confirmed how the package has been manipulated, additionally, the images provided show the device has been used.With this in mind, and considering there have been no additional complaints received for the implicated batch, this complaint is considered isolated and no further escalation or investigation will be completed at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors that could contribute to the reported event include damage during shipping or mishandling, excessive exposure to high environmental temperatures and/or manufacturing process errors.The contribution of the device to the reported event could not be corroborated.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SURESHOT META STANDARD DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key14467034
Report Number1020279-2022-02524
Device Sequence Number4569408
Product Code OLO
UDI-Device Identifier03596010648143
UDI-Public03596010648143
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K092497
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number71692814
Device Catalogue Number71692814
Device Lot Number21CK00140
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2022
Supplement Date Received by Manufacturer11/04/2022
Initial Report FDA Received Date05/21/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown